Feeling hopeless

I haven't felt this bad for a few years. I just feel that there is no hope and nothing to look forward to. I stopped taking antidepressants a few weeks ago after tapering before stopping completely. I don't know whether I am experiencing withdrawal symptoms, whether I have relapsed or whether my PMS is aggravating everything. I feel constantly fatigued, depressed and can't sleep for more than a few hours a night. As a result I can't do anything or go anywhere the next day which makes my depression worse.

Is this withdrawal? I only took 20 mg of fluox a day so not a large dose.

I feel like I am on the edge of walking away from my relationship and my home but terrified of making a terrible mistake. What I would like to do is just go somewhere for a break but I don't have the energy.

Everything seems so bleak.

3 Replies

oldestnewest
  • Hi im no expert but i know when you stop taking meds you can get withdrawal symptoms ,its also best not to make any big decisions while you feel like this,i can relate to wanting to take a break,as i feel like that,like i need to recharge myself ,to help myself feel better,but ive also realised that if i dont feel happy at home ,i probably wont feel any better somewhere else,the key is working on your depression to cope with everyday life,maybe its best to tell a doctor how you feel,if you feel you dont want to take meds then have you thought of therapy,wish i had the answer but happiness can only be found from within,places and people cannot make you happy,i wish you well

  • Hi maybe you came off the ad's too soon? I have heard it's best to keep taking them for at least 6 months after you start feeling better. Maybe you need to go back on them again? Also I agree that therapy could help as well.

    If you don't want the medical route then the only thing left is self help. You could look into mindfulness, exercise, and there are courses you can do online ie CBT. x

  • I too was once on 20mg of fluox a day which as you say is not a lot . I stopped taking it after a few days because I felt awful (that was my very first antidepressant many years ago) : nauseous, constantly tired and drowsy , muscle pains , dizziness , lack of appetite , etc... Maybe you are having withdrawal symptoms ? How long have you taken fluox ? Did you taper off over at least 2 or 3 weeks ? Your decision or your doctor's ? On second thought I wish I had persevered with taking my fluox because I heard works for a lot of people (shame about the horrible side effects!) .

    Don't take any big decisions like ending relationship, leaving home, quitting job, moving to a desert , while you are feeling confused and very distressed and depressed as you are now .

    You have exactly the same brilliant idea as me , i.e. having a break, going away somewhere for a while (may I suggest Barbados or the Maldives or Sri Lanka or Tibet ? Please can you take me with you ?! ) Like you I need to find the energy and motivation to go away for a welcome break !

    Hopefully you will feel better soon when spring and sunshime come back . In the meantime watch some nature documentaries or travel programmes on tele . Cheer up . cecilia13

You may also like...